Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 17, 2021, 4:52 PM CDT for Armstrong County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2021, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 17, 2021, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:14 PM CDT | HAIL 1.75 | 3 Wsw Claude, TX | REPORTED MOSTLY QUARTER SIZE HAIL WITH A FEW STONES AS LARGE AS GOLF BALLS. SAID A COTTON FIELD TWO MILES TO THE WEST WAS COMPLETELY DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
876
WWUS84 KAMA 172152
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
452 PM CDT Sat Jul 17 2021
TXZ018-172245-
Armstrong TX-
452 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG COUNTY
UNTIL 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Claude. This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Claude.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3512 10154 3518 10137 3518 10134 3513 10125
3489 10133
TIME...MOT...LOC 2152Z 046DEG 4KT 3514 10137
$$
GuerreroWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:17 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 17, 2:17 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 217 PM CDT Sat Jul 17 2021 .SHORT TERM (Today through tomorrow night)... Another couple rounds of showers/thunderstorms are forecast for the short term. These typical summertime showers/thunderstorms will be scattered in nature and hard to pinpoint, but generally speaking we are not expecting widespread severe weather. We can however get a couple rogue thunderstorms capable of producing an isolated severe wind gust around 60 mph, and of course lightning is a threat with any thunderstorm. Additionally, isolated flooding may occur if a thunderstorm develops over an urban area. High pressure will continue to build into the Four Corners region today/tonight. This will continue our northwest flow pattern aloft, but it becomes more northerly tomorrow as the high pushes north of the Four Corners region into a north-to-south elongated H5 high. We still keep the moist atmosphere in place with the tropical airmass and high precipitable water values. In typical summertime fashion, our mean flow is rather weak with little shear. Thunderstorms are going to be very pulsy and experience very slow storm motion as updrafts struggle to maintain. For today, the northwest flow and embedded impulses will make for our better chances of more widespread rainfall across the Panhandles. As we reach convective temperatures later today, look for scattered pop-up thunderstorms to form across the north and northwest and even off the higher terrain across eastern NM, eventually pushing east and south through the evening. Storms will exhibit slow motion, so any storms that form over urban areas will have a chance for flooding given the high PWATs. Early on, with the inverted-v soundings anticipated, we could have evaporative cooling processes created damaging wind gusts as storms collapse. There are pockets of 1000-1500 J/kg MLCAPE, so we could have hail develop, but the weak shear will not allow for strong updrafts, so we could have more of an accumulating hail threat with small stones not quite getting to severe criteria of 1.0"+ in diameter. So, main threats today will be localized flooding and damaging wind gusts. For tomorrow, there is a lot of uncertainty and we could end up drier than what we have forecast. The atmosphere may work itself over through the overnight period tonight, and make for unfavorable conditions for storms tomorrow. The NAM Nest has been performing well lately with these summertime thunderstorms, and it keeps us mostly dry for tomorrow. Of course, this is just one output, as the National Blend of Models paints 30-40 percent across most of the area. If we end up with mostly subsidence aloft and the absence of any outflow boundaries to work with, we could be over forecasting PoPs for tomorrow. A lot will depend on today/tonight, but with that said we are looking at a very similar story for any showers/thunderstorms that develop regarding weak shear, slow storm movement, and the tropical airmass. Threats will be similar with damaging wind gusts and localized flooding as the main impacts. Confidence for precipitation timing and coverage is low at this time given the uncertainty. Guerrero && .LONG TERM...Monday through Friday... The beginning of the long term will continue the pattern of below average temperatures and chances for storms. Looking towards later in the week, a return to near normal temperatures is expected along with drier conditions. An upper level ridge continues to build across the western CONUS on Monday, keeping the area under northerly flow aloft. A H500 shortwave beginning across the Northern Plains, is forecast to move south across the Southern Plains on Monday afternoon through the evening. This shortwave will likely support initiation of thunderstorms on Monday evening across the area. The thunderstorms may continue into Tuesday, with a weak upper level low pressure system attempting to undercut the ridge over northern Texas. If there are storms on Tuesday, they likely will be confined to the southern Texas Panhandle. Upper level support will continue to be weak, so organized severe weather is not expected at this time. The ridge with associated high pressure is expected to move slowly towards the east through the extended period, with the center of high pressure mainly across the Central Plains. By Friday, the ridge is forecast to expand across the Southern Plains, which will lead to increasing high temperatures and continued dry conditions through the end of the period. Muscha/Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 89 68 87 65 / 50 30 50 30 40 Beaver OK 69 94 67 90 65 / 20 30 50 30 20 Boise City OK 64 90 63 88 61 / 40 40 40 20 20 Borger TX 72 95 70 91 68 / 40 30 50 30 30 Boys Ranch TX 69 90 68 89 66 / 50 30 50 20 30 Canyon TX 68 88 67 86 65 / 40 30 50 30 40 Clarendon TX 69 90 69 87 66 / 30 20 40 40 40 Dalhart TX 64 89 62 88 61 / 50 40 50 20 30 Guymon OK 67 92 65 89 64 / 20 30 40 20 20 Hereford TX 68 89 67 88 65 / 50 30 50 30 40 Lipscomb TX 69 94 68 90 66 / 20 30 50 40 20 Pampa TX 69 91 68 87 65 / 40 30 50 40 30 Shamrock TX 69 93 69 88 66 / 20 20 40 40 40 Wellington TX 70 93 70 90 67 / 20 20 40 40 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 24/5
Hazardous weather outlook, Jul 17, 2:06 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 206 PM CDT Sat Jul 17 2021 OKZ001>003-TXZ001>020-317-180715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 206 PM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon and tonight across the Oklahoma and Texas Panhandles. Some storms become severe, mainly before 9 PM. The main threats include damaging winds and some large hail up to quarter size cannot be ruled out. Heavy rain may lead to localized flooding or flash flooding, especially in urban areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across most of the Oklahoma and Texas Panhandles Sunday through Monday night, and then across the southern Texas Panhandle Tuesday. Overall, the probability of severe thunderstorms is low at this time. However, the strongest storms will be capable of producing heavy rainfall, mainly Sunday afternoon and Sunday night, which may lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 17, 3:27 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
327 PM CDT Sat Jul 17 2021
TXZ006-007-172130-
Hartley TX-Moore TX-
327 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOORE AND
SOUTHEASTERN HARTLEY COUNTIES UNTIL 430 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Channing, or 15 miles west of Dumas, moving
southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southwestern Moore
and southeastern Hartley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3590 10224 3583 10197 3562 10210 3562 10216
3563 10216 3563 10217 3574 10234
TIME...MOT...LOC 2027Z 297DEG 7KT 3579 10222
GuerreroSpecial weather statement, Jul 17, 3:35 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Amarillo TX 335 PM CDT Sat Jul 17 2021 OKZ002-172130- Texas OK- 335 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL 430 PM CDT... At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Eva, or 8 miles south of Elkhart. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eva and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3687 10199 3697 10188 3687 10152 3668 10191 TIME...MOT...LOC 2035Z 323DEG 3KT 3688 10187 Guerrero
Special weather statement, Jul 17, 3:40 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
340 PM CDT Sat Jul 17 2021
TXZ014-172145-
Gray TX-
340 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAY COUNTY UNTIL
445 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lefors, or 11 miles southeast of Pampa, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lefors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3532 10080 3547 10092 3562 10073 3555 10054
3539 10054
TIME...MOT...LOC 2040Z 238DEG 12KT 3541 10085
GuerreroSpecial weather statement, Jul 17, 3:59 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Amarillo TX 359 PM CDT Sat Jul 17 2021 TXZ001-002-006-007-172200- Hartley TX-Sherman TX-Dallam TX-Moore TX- 359 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN... SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND NORTHEASTERN HARTLEY COUNTIES UNTIL 500 PM CDT... At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Conlen, or 16 miles southwest of Stratford, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cactus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3615 10234 3623 10210 3600 10190 3589 10225 TIME...MOT...LOC 2059Z 331DEG 8KT 3612 10220 Guerrero
Special weather statement, Jul 17, 4:46 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 446 PM CDT Sat Jul 17 2021 TXZ015-172245- Wheeler TX- 446 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER COUNTY UNTIL 545 PM CDT... At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles east of New Mobeetie, or 18 miles southeast of Miami, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Briscoe, Wheeler, Allison, New Mobeetie and Mobeetie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3534 10045 3560 10048 3562 10008 3544 10013 TIME...MOT...LOC 2146Z 255DEG 7KT 3554 10037 Guerrero
Special weather statement, Jul 17, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
452 PM CDT Sat Jul 17 2021
TXZ018-172245-
Armstrong TX-
452 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG COUNTY
UNTIL 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Claude. This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Claude.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3512 10154 3518 10137 3518 10134 3513 10125
3489 10133
TIME...MOT...LOC 2152Z 046DEG 4KT 3514 10137
GuerreroThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:47 PM CDT | Special Weather Statement | AMA | Oldham | 28 min |
| Jul 16, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 24 min |
| Jul 16, 8:24 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jul 16, 8:26 PM CDT | Special Weather Statement | AMA | Hutchinson | 34 min |
| Jul 17, 4:58 AM CDT | Special Weather Statement | AMA | Hansford | 32 min |
| Jul 17, 5:33 AM CDT | Special Weather Statement | AMA | Hansford | 27 min |
| Jul 17, 5:45 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 30 min |
| Jul 17, 5:57 AM CDT | Areal Flood Advisory | AMA | Hansford | 2 hr |
| Jul 17, 6:14 AM CDT | Special Weather Statement | AMA | Hansford | 31 min |
| Jul 17, 2:30 PM CDT | Special Weather Statement | AMA | Sherman | 60 min |
| Jul 17, 2:40 PM CDT | Areal Flood Advisory | AMA | Dallam | 2 hr |
| Jul 17, 2:50 PM CDT | Special Weather Statement | AMA | Dallam | 55 min |
| Jul 17, 3:00 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 60 min |
| Jul 17, 3:27 PM CDT | Special Weather Statement | AMA | Moore | 63 min |
| Jul 17, 3:40 PM CDT | Special Weather Statement | AMA | Gray | 65 min |
| Jul 17, 3:48 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| Jul 17, 3:55 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 105 min |
| Jul 17, 3:59 PM CDT | Special Weather Statement | AMA | Sherman | 61 min |
| Jul 17, 4:02 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 34 min |
| Jul 17, 4:46 PM CDT | Special Weather Statement | AMA | Wheeler | 59 min |
| Jul 17, 4:56 PM CDT | Flash Flood Warning | AMA | Armstrong | 98 min |
| Jul 17, 5:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 43 min |
| Jul 17, 5:38 PM CDT | Special Weather Statement | AMA | Donley | 37 min |
| Jul 17, 6:01 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 24 min |
| Jul 17, 6:23 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jul 17, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 63 min |
| Jul 17, 3:29 AM CDT | Special Weather Statement | AMA | Texas | 16 min |
| Jul 17, 9:05 AM CDT | Special Weather Statement | AMA | Texas | 55 min |
| Jul 17, 1:41 PM CDT | Special Weather Statement | AMA | Cimarron | 64 min |
| Jul 17, 3:35 PM CDT | Special Weather Statement | AMA | Texas | 55 min |
| Jul 17, 3:45 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 60 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.